MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN LAPRO-CLIP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN LAPRO-CLIP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 8886848882
Medical Device Problem Codes Device Slipped (1584); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy procedure, the clip was fired completely, however the clip did not clamp any tissue, and the inner and outer parts were separated.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the photo depicts the clip body disengaged and the tracks were not inserted properly at the distal end of the clip body.A visual inspection of the clip body noted the tracks were not inserted properly at the distal end.The cartridge was not received.Since the cartridge was not received a functional evaluation was not performed.It was reported that there was clip slippage and clip separation.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the clip was not properly applied during the application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to fully squeeze the handle may result in miss-formed clips which may result in incomplete closure and lack of hemostasis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LAPRO-CLIP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20684284
Report Number1219930-2024-05386
Device Sequence Number15585726
Product Code GCJ
UDI-Device Identifier10884521057678
UDI-Public10884521057678
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K925602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number8886848882
Device Catalogue Number8886848882
Device Lot NumberN1K0896Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale